MAUDE Adverse Event Report: COOK INC SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G03460
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code- dqx wire, guide, catheter.Occupation- materials manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a hair was observed inside the sealed product packaging of a safe-t-j amplatz extra-stiff support wire guide.This was discovered when taking the device off a shelf for a procedure.The device did not make patient contact.Another device was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Event summary ft.Sanders-park west hospital informed cook of an incident involving a safe-t-j amplatz extra-stiff support wire guide from lot 13707511.While pulling the product off the shelf for a procedure, the customer noticed a hair within the packaging.Another product was used to complete the procedure, with no harm reported.Investigation ¿ evaluation a review of the complaint history, device history record, manufacturing instructions and quality control, procedures of the device, as well as a visual inspection of the returned device, were conducted during the investigation.The complainant returned one sealed wire guide.Upon visual inspection, a dark fiber in the bottom seal of the pouch was noted.The device was confirmed to have been packaged out of specification.A device master record (dmr) review was performed, and device specifications, and quality control procedures associated with the complaint were identified.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device's design history files (dhf) were reviewed, and the risks associated with these devices are acceptable when weighed against the benefits.An instructions for use (ifu) pamphlet is not supplied with the reported device; therefore, no review of labeling was conducted.A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot records no relevant non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.At this time, cook conclude that no additional nonconforming product from this lot exists in house or in the field.Based on the information provided, the examination of returned product and the results of the investigation, it was concluded that a manufacturing and quality deficiency contributed to the failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Correction: d2a, and d2b.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11607097
Report Number1820334-2021-01056
Device Sequence Number3535724
Product Code DQX
UDI-Device Identifier00827002034600
UDI-Public(01)00827002034600(17)260218(10)13707511
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/18/2026
Device Model NumberG03460
Device Catalogue NumberTHSCF-35-260-3-AES
Device Lot Number13707511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2021
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer04/29/2021
05/11/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date05/06/2021
05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1